Jump to content
CrazyBoards.org

Stockinghorse

Member
  • Content Count

    14
  • Joined

  • Last visited

About Stockinghorse

  • Rank
    Member
  1. Thanks AnneMarie, I'm glad to hear you're doing well. I think if Nardil doesn't work the next step is Saphris or other AP's; we're trying to find something similar but less ridiculous than Geodon. The reason I hate Geodon so much is not just the crippling side effects but because it really, really worked. It completely smashed my depression so having to stop taking it was like a slap in the face. But not only was I having severe Parkinsonian side effects I had crippling insomnia that couldn't be stopped by anything other than benzos, plus I had a bad reaction to the Parkinson's med that stopped the akathisia (an hour long full blown panic attack from one dose) so it became ridiculous trying to live on it.
  2. Fuck! Sorry, I just really, really hate serotonin syndrome. Last time I got it so bad I couldn't walk more than five steps for a month. Hopefully if I do get it this time it'll be the less nasty variety because I can cope with that... Is the new drug combo working for you?
  3. Hi everybody! A while ago I asked about switching to MAOIs from tricyclics. I ended up switching from imipramine to clomipramine instead with (surprise!) no results. Now I'm actually making the switch from clomipramine to Nardil/phenelzine. I just wanted to know of anybody who has been on Nardil, what side effects they had and how they found it, especially those suffering from severe or treatment resistant depression. I have a history of serotonin syndrome which worries me a bit but I'm going up slow (15mg a week) with a seven day washout. Hopefully, since my SS is usually caused by combinations of tricyclics with Pristiq, I will be okay but I'd like to know if anybody else has had problems and what helped/didn't. I am scared but I always hate switching meds and I'm pretty miserable at the moment as well. If anybody wants to talk to me that'd be great. I'm exhausting myself worrying and just want concrete information, be it good or bad, to arm myself against the fancy conjured by my imagination. Thanks gang.
  4. 13, but was a really anxious child who panicked about everything from watching videos with adult ratings to interacting with other children. I was an odd little muffin Received treatment at 14 and stayed on the same meds until 24 and am now going through antidepressants trying to find one that works because my illness is now severe and treatment resistant. So I see it as having two different onset periods.
  5. Thank you lysergia! That was exactly what I was looking for and it's a huge weight off my mind knowing I can take something to get through the imipramine withdrawal. Praise be to benzos! I'll probably take longer since I want to do things at home (if they'll let me) but it's great to hear that the MAOIs and imipramine have no problem with seroquel, I hate it when I can't at least get some sleep. Plus 4 weeks for the MAOI to work is much better than the 6 to 8 weeks all the other garbage needed . Having been on a cocktail of high doses of lithium, seroquel, pristiq, Zoloft and ziprasidone for five months I think I can cope with a few drugs in the system. It's only the TCAs plus SSRI/SNRI that seems to trigger the serotonin syndrome. I would like to try Wellbutrin and other combinations first, just because they dont take so long to wash out, but then i'll probably try the newest MAOI, like the patch or moclobemide (I'm not in the US so it's available) because I have a sensitive digestive system. I have a feeling though that my pdoc will be like 'why use ordinary missiles when you can go nuclear?' Because my depression is so nasty I know that my pdoc believes MAOIs might have the answer; he's an expert on treatment resistant depression so i do trust him and I can always try Wellbutrin later if the MAOIs fail, right?
  6. LynnK: We think the T3 could be compounding the anxiety issues-I might stay on it anyway but I definitely have to come off the imipramine. I'd have to wait for my system to clear of imipramine before trying Wellbutrin or Remeron + Effexor; Wellbutrin might be the way to go, I'll definitely ask for that first. I'm not sure what else T3 could augment, it seems the only studies have focused on tricyclics. Thesystemisdown: The serotonin syndrome only happens for me when two medications combine. It's not the increase of serotonin or the block of reuptake that causes it (they don't actually know what does) but somehow a combination triggers it. There have been tests where they inject serotonin straight into the system to overload it but no serotonin syndrome occurs. So the MAOIs might not be a problem on their own? I don't know! Your suggestion of benzos and other ADs sounds like it is a good one: usually I don't have issues with anxiety and I'm fairly sure I can take benzos plus imipramine so they might help me wean off. I'm just scared of living without meds for any length of time. I think my pdoc has suggested MAOIs because my depression is very severe and because the longer it takes for me to get stable the harder it gets. I also have lots of MI in my family so history is a bit grim. He's a top doc, really good, and treats a lot of treatment resistant cases; he might just be trying to hit it as hard as possible. The only thing that worked was ziprasidone but the side effects were really, really bad. He also wants me to do transcranial magnetic stimulation but I think that's just because they're having a free trial for testing :/
  7. Hello all! I have 'severe' treatment resistant depression? I'm currently on 225mg of imipramine with 30mg of T3 (thyroid) for augmentation. After six weeks of waiting I had two weeks of bliss where i was 'cured' but then it just failed to settle. Unfortunately I've been having huge problems with anxiety and panic attacks. The only way I've been able to outrun these episodes is to increase the imipramine to this high level but I can't go any higher than 250mg. Has anyone else had problems with imipramine/t3 and anxiety? I see my pdoc Tuesday and he wants me to shift to a MAOI. But to do that I have to come off both drugs and stay antidepressant free for a week, maybe two, until they're out of my system before I can go on the new stuff. I can't afford to go to hospital so I have to do this at home but I'm very frightened of the anxiety/panic attacks getting worse if I withdraw. They're very severe and I don't know if they're med caused or bcos my illness has gotten worse. It will take months to come off imipramine and I can't live with anxiety for that long. Has anyone here ever withdrawn from imipramine? I've been on it for 3-4 months now so I'm going to get hit. Is there any medication I can take with imipramine to help with anxiety? I have a history of bad serotonin syndrome so I can't take SSRIs or SNRIs or other tricyclics. Also should I try anything else before MAOIs? Californian rocket fuel? Wellbutrin? I don't know what the next step is. It's been over a year since I had to quit work and study for a life at home trialling meds day after day so I'm getting a bit desperate.
  8. Seconding the higher dose of Seroquel. You'll find that 200mg upwards stops the sedative effect, just be wary of it causing insomnia if you react differently to drugs, but since you're on remeron as well that could be a good combination.
  9. 2 weeks to a month. It can lower your blood pressure and I found myself getting a bit hypoglycaemic so you have to eat and drink to keep it stable. I did get car/train/bus sick for a while but you do adapt.
  10. I took Pristiq for 3 years and at 200mg for about nine months. So yes, doses over 100mg are ok and are used by psychiatrists to treat treatment resistant depression. I was on Effexor XR for 7 years on doses from 75 to 275mg but switched to Pristiq because it was supposedly stronger and worked at lower doses and was not such a pain to come off. I found it easier to cope with withdrawal wise but it gave me digestive problems. Earlier this year I was on 200mg of Pristiq plus 200mg of Seroquel, 800mg of Lithium, 200mg of Zoloft/sertraline and 120mg of ziprasidone (an AP). Yes, all at once. Of those Pristiq didn't do anything for my depression except keep the worst at bay. It and Zoloft were the most useless to me. I actually preferred Effexor because at least it got the job done. The side effects of Pristiq are, I've found, on par with other SSRIs. The biggest problem for me came when I transitioned from amiltryptaline to imipramine, another tricyclic. I was taking 200mg of Pristiq and 800 of Lithium as well at the time and I got an extreme, life threatening case of serotonin syndrome. Pristiq was the major factor in that; it does not often augment well with other drugs. I'm now off it entirely but, until you've given it a month of so to work, you won't really know what it's capable of.
  11. That sounds like something I should definitely talk to my pdoc about. Also totally agree about warm milk, although I tend to add a bit of sherry
  12. Unfortunately higher doses of Seroquel (I'm currently on 50mg) actually make my insomnia worse. Funny how that works! My dog snores like the clappers which is fortunate because otherwise I'd be snuggling her till the cows come home.
  13. Not snarky at all! Masturbation used to work like a charm but with the ziprasidone it just doesn't work anymore. It's really effective though when it does work!
  14. Hello all, nice site you have here. I'm looking for your best cures or coping methods for dealing with insomnia. As I'm currently awake at 3:30am again and with no chance of rest on the immediate horizon I could do with some help. Please note that my insomnia is medication caused however if you suffer from other types I'd love to hear your stories too! Thanks and sleep tight
×
×
  • Create New...